MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T7, DIAM. 2.7X16MM; PLATE, FIXATION, BONE

STRYKER GMBH BONE SCREW, T7, DIAM. 2.7X16MM; PLATE, FIXATION, BONE
Model Number 53-27216E
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "by tightening one of the screws, this gives up what the specialist doesn't like./ when taking intraoperative x-ray, two screws must be removed to reset them, the doctor expresses that the head is already rolled and are additionally toricided." additional information: "when one of the screws (1st screw) was being tightened it lost its head, what the specialist dislike.When taking intra-operative rx, two screws (2 nd and 3 rd screws) must be removed to be re-arranged; when removing, the dr expressed that one screw lost its head, in addition both screws were distorted." "there was not hard bone" "other screws were used to complete the procedure.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an application of large forces while inserting the screws.The device inspection revealed the following: three screws were returned.For one of the screws, only the head was returned.The microscope investigation showed the head of the screws is heavily damaged.Traces of were are clearly shown.This is a clear sign that the insertion of the screws was performed using larges forces.Moreover, one of the screw is completely broken - only the head was returned.This leads to say that excessive over-tightening was applied on the devices.The ifu clearly reminds the user to avoid subjecting the screws to an excessive tightening.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "by tightening one of the screws, this gives up what the specialist doesn't like./ when taking intraoperative x-ray, two screws must be removed to reset them, the doctor expresses that the head is already rolled and are additionally toricided." additional information: "1.When one of the screws (1st screw) was being tightened it lost its head, what the specialist dislike.2.When taking intra-operative rx, two screws (2 nd and 3 rd screws )must be removed to be re-arranged ;when removing , the dr expressed that one screw lost its head, in addition both screws were distorted." "there was not hard bone" "other screws were used to complete the procedure.".

Brand Name
BONE SCREW, T7, DIAM. 2.7X16MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10741604
Report Number0008031020-2020-02356
Device Sequence Number16990539
Product Code HRS
UDI-Device Identifier07613154913992
UDI-Public07613154913992
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K080667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-27216E
Device Catalogue Number53-27216E
Device Lot Number1000391866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR